Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2018, 6:27 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 78 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 6:27 PM CDT (23:27 UTC)
- Expired
- Apr 3, 2018, 7:45 PM CDT
- In force
- 78 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:34 PM CDT | TSTM WND DMG | 8 Sw Lake Village, AR | POWER POLES DOWN ALONG BILL YOUNG RD. |
| Apr 3, 6:43 PM CDT | TSTM WND DMG | 2 Nnw Lake Village, AR | POWER POLE SNAPPED ALONG HIGHWAY 65. |
| Apr 3, 6:43 PM CDT | TSTM WND DMG | Lake Village, AR | THERE ARE REPORTS OF STOPLIGHTS, TREES, AND POWER LINES DOWN IN LAKE VILLAGE. |
| Apr 3, 6:45 PM CDT | TSTM WND DMG | 3 Sse Lake Village, AR | APPROXIMATELY 30 POWER POLES AND MULTIPLE TREES DOWNED AND SNAPPED FROM LAKE VILLAGE DOWN TO THE GREENVILLE BRIDGE. MOST OF THE AREA IS WITHOUT POWER. |
| Apr 3, 6:57 PM CDT | TSTM WND DMG | 1 Nne Greenville, MS | NUMEROUS TREES DOWN IN GREENVILLE NEAR 82-WEST , EDISON, AND UNION. |
| Apr 3, 7:00 PM CDT | TSTM WND GST 69 | 3 Nne Metcalfe, MS | MEASURED AT KGLH. |
| Apr 3, 7:08 PM CDT | TSTM WND DMG | Leland, MS | TREE DOWN IN LELAND. |
| Apr 3, 7:15 PM CDT | TSTM WND DMG | 1 N Boyle, MS | TREES DOWN BETWEEN BOYLE AND CLEVELAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
902
WUUS54 KJAN 032327
SVRJAN
ARC017-MSC011-151-040045-
/O.NEW.KJAN.SV.W.0062.180403T2327Z-180404T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
627 PM CDT TUE APR 3 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Chicot County in southeastern Arkansas...
Washington County in northwestern Mississippi...
Southern Bolivar County in northwestern Mississippi...
* Until 745 PM CDT
* At 627 PM CDT, severe thunderstorms were located along a line
extending from near Montrose to near Wilmot, moving northeast at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Lake Village, Dermott,
Eudora, Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit,
Darlove, Wayside, Lamont, Mcmillan Corner, Estill and Tribbett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
3320 9068 3310 9068 3310 9091 3301 9092
3301 9146 3356 9145 3356 9135 3352 9125
3356 9124 3360 9113 3365 9118 3367 9104
3370 9104 3383 9066
TIME...MOT...LOC 2327Z 235DEG 47KT 3341 9152 3295 9149
HAIL...<.75IN
WIND...60MPH
$$
DL7 follow-up statements
987
WWUS54 KJAN 032340
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
640 PM CDT TUE APR 3 2018
ARC017-MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-Washington MS-Bolivar MS-
640 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CHICOT...WASHINGTON AND SOUTHERN BOLIVAR COUNTIES...
At 639 PM CDT, severe thunderstorms were located along a line
extending from near Dermott to near Kilbourne, moving northeast at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 600 PM, downed trees were
reported in North Crossett.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Lake Village, Dermott,
Eudora, Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit, Darlove,
Wayside, Lamont, Mcmillan Corner, Estill and Tribbett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
3320 9068 3310 9068 3310 9091 3301 9092
3301 9146 3356 9145 3356 9135 3352 9125
3356 9124 3360 9113 3365 9118 3367 9104
3370 9104 3383 9066
TIME...MOT...LOC 2339Z 235DEG 47KT 3349 9138 3303 9135
HAIL...<.75IN
WIND...60MPH
$$
DL324
WWUS54 KJAN 032349
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
649 PM CDT TUE APR 3 2018
ARC017-MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-Washington MS-Bolivar MS-
649 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CHICOT...WASHINGTON AND SOUTHERN BOLIVAR COUNTIES...
At 648 PM CDT, severe thunderstorms were located along a line
extending from near Dermott to near Eudora, moving northeast at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement. Ashley County S.O. reported numerous
trees downed across the county.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Lake Village, Dermott,
Eudora, Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit, Darlove,
Wayside, Lamont, Mcmillan Corner, Estill and Tribbett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
3320 9068 3310 9068 3310 9091 3301 9092
3301 9146 3356 9145 3356 9135 3352 9125
3356 9124 3360 9113 3365 9118 3367 9104
3370 9104 3383 9066
TIME...MOT...LOC 2348Z 244DEG 47KT 3352 9125 3306 9122
HAIL...<.75IN
WIND...60MPH
$$
DL265
WWUS54 KJAN 032358 RRA
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
658 PM CDT TUE APR 3 2018
ARC017-MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-Washington MS-Bolivar MS-
658 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN CHICOT...WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...
At 657 PM CDT, severe thunderstorms were located along a line
extending from near Scott to near Gassoway, moving northeast at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained spotter. At 643 PM, a power pole was snapped along
Highway 65 near Lake Village.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Lake Village, Eudora,
Shaw, Avon, Scott, Metcalfe, Renova, Boyle, Benoit, Darlove, Wayside,
Lamont, Estill, Tribbett, Chicot Junction and Winterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
3320 9068 3310 9068 3310 9091 3301 9092
3301 9140 3327 9129 3350 9117 3362 9109
3367 9104 3370 9104 3383 9066
TIME...MOT...LOC 2357Z 242DEG 51KT 3360 9103 3304 9115
HAIL...<.75IN
WIND...60MPH
$$
DL550
WWUS54 KJAN 040017
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
717 PM CDT TUE APR 3 2018
ARC017-040026-
/O.CAN.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Chicot AR-
717 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICOT COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central, northwestern and west central Mississippi.
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
3320 9068 3310 9068 3310 9091 3301 9092
3301 9108 3354 9099 3374 9092 3383 9066
TIME...MOT...LOC 0016Z 247DEG 49KT 3369 9075 3313 9087
$$
MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-Bolivar MS-
717 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...
At 716 PM CDT, severe thunderstorms were located along a line
extending from Boyle to near Hollandale, moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters. At 700 pm, a 69 mph wind gust
was observed at the Greenville airport.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Shaw, Metcalfe, Renova,
Boyle, Darlove, Wayside, Estill, Tribbett, Murphy, Glen Allan and
Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across the Delta. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
3320 9068 3310 9068 3310 9091 3301 9092
3301 9108 3354 9099 3374 9092 3383 9066
TIME...MOT...LOC 0016Z 247DEG 49KT 3369 9075 3313 9087
HAIL...<.75IN
WIND...70MPH
$$
DL272
WWUS54 KJAN 040029
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
729 PM CDT TUE APR 3 2018
MSC011-151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-Bolivar MS-
729 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WASHINGTON AND SOUTHEASTERN BOLIVAR COUNTIES...
At 728 PM CDT, severe thunderstorms were located along a line
extending from near Ruleville to near Darlove, moving northeast at 55
mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. At 700 pm, a 69 mph wind gust was
recorded at the Greenville airport.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Greenville, Cleveland, Leland, Hollandale, Shaw, Metcalfe, Renova,
Boyle, Darlove, Wayside, Estill, Tribbett, Murphy, Glen Allan and
Arcola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 9066 3362 9076 3327 9076 3327 9073
3320 9068 3310 9068 3310 9091 3301 9092
3301 9108 3354 9099 3374 9092 3383 9066
TIME...MOT...LOC 0028Z 235DEG 47KT 3377 9061 3321 9073
HAIL...<.75IN
WIND...70MPH
$$
DL704
WWUS54 KJAN 040031
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
731 PM CDT TUE APR 3 2018
MSC011-040041-
/O.CAN.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Bolivar MS-
731 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLIVAR COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and northwestern Mississippi.
LAT...LON 3336 9076 3327 9076 3327 9073 3320 9068
3310 9068 3310 9089 3327 9085
TIME...MOT...LOC 0031Z 235DEG 47KT 3379 9058 3323 9070
$$
MSC151-040045-
/O.CON.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-
731 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN WASHINGTON COUNTY...
At 731 PM CDT, severe thunderstorms were located along a line
extending from near Drew to near Darlove, moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. At 700 pm, a 69 mph wind gust was recorded
at the Greenville airport.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Hollandale, Darlove and Murphy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3336 9076 3327 9076 3327 9073 3320 9068
3310 9068 3310 9089 3327 9085
TIME...MOT...LOC 0031Z 235DEG 47KT 3379 9058 3323 9070
HAIL...<.75IN
WIND...70MPH
$$
DL609
WWUS54 KJAN 040039
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
739 PM CDT TUE APR 3 2018
MSC151-040049-
/O.EXP.KJAN.SV.W.0062.000000T0000Z-180404T0045Z/
Washington MS-
739 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and northwestern Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3336 9076 3327 9076 3327 9073 3320 9068
3310 9068 3310 9089 3327 9085
TIME...MOT...LOC 0039Z 235DEG 47KT 3385 9048 3329 9060
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:23 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 3, 3:23 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
323 PM CDT Tue Apr 3 2018
...SEVERE WEATHER EXPECTED LATE THIS AFTERNOON INTO TONIGHT...
.DISCUSSION...
.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.
Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.
For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.
For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/
.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.
The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/
&&
.AVIATION...
18Z TAF discussion:
VFR ceilings was noted across the region by early afternoon.
Gusty winds was noted across the region especially in the
northwest delta region, where a Wind Advisory is in effect. Winds
have gusted to around 30 to 35 knots. Elsewhere winds have gusted
around 20 to around 25 knots. Expect those conditions to continue
through this evening with the passage of the cold front. The
region should remain dry through the day before showers and storms
associated with a cold front move into the Delta by around
22-00Z. These storms/rain and front will progress south and east
through the late evening into the overnight hours, likely exiting
the Pine Belt by around 09-12Z. Storms will likely bring MVFR to
LIFR ceiling and vis restrictions, as some will also be severe
with damaging winds and hail possible. CLouds will clear from
northwest to southeast behind the front on Wednesday, allowing for
a quick return to VFR conditions. /17/28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 46 64 39 72 / 98 3 0 0
Meridian 48 64 36 71 / 86 11 0 0
Vicksburg 46 62 40 72 / 98 1 0 0
Hattiesburg 53 68 39 73 / 83 17 0 0
Natchez 47 62 39 73 / 95 3 0 0
Greenville 42 58 38 68 / 96 0 0 1
Greenwood 42 60 38 69 / 98 0 0 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-025-
026-034-035.
LA...None.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&
15Hazardous weather outlook, Apr 3, 2:58 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 258 PM CDT Tue Apr 3 2018 ARZ074-075-MSZ018-019-025-026-034-035-042000- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- Humphreys- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Severe thunderstorms capable of producing mainly damaging wind gusts, but also hail up to golfball size, and a few tornadoes are expected beginning late this afternoon and continuing into this evening. Before and after thunderstorms move into the area, windy conditions are anticipated through this afternoon through tonight across the region. Winds will gust up to 40 to 45 mph at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ027>033-036-042000- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms capable of producing mainly damaging wind gusts, but also hail up to golfball size, and a few tornadoes are expected this evening. Before and after thunderstorms move into the area, windy conditions are anticipated through this afternoon through tonight across the region. Winds will gust up to 40 to 45 mph at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-015-016-023>026-MSZ037>063-042000- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms capable of producing damaging wind gusts, hail up to golfball size, and a few tornadoes are possible beginning late this afternoon across northeast Louisiana and the Mississippi Delta, before moving south and east through tonight. Before and after thunderstorms move into the area, windy conditions are anticipated this afternoon through the most of the nighttime hours across the region. Winds will gust in the 30 to 40 mph range at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ064>066-072>074-042000- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms capable of producing damaging wind gusts, hail up to golfball size, and a few tornadoes are possible beginning late this afternoon across northeast Louisiana and the Mississippi Delta, before moving south and east through tonight. (https://www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Apr 3, 6:43 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 77 min |
| Apr 3, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 56 min |
| Apr 3, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.